Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 15, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 28, 2020, 2:58 PM EDT for 8 counties in Tennessee. It took effect at Apr 29, 2020, 6:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2020, 2:58 PM EDT (18:58 UTC)
- In effect from
- Apr 29, 2020, 6:00 AM EDT
- Expired
- Apr 29, 2020, 10:18 PM EDT
- In force
- 16 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2187 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS74 KMRX 281858 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 258 PM EDT Tue Apr 28 2020 TNZ041-043-045-072-074-087-290900- /O.NEW.KMRX.WI.Y.0015.200429T1000Z-200430T0400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 258 PM EDT Tue Apr 28 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of the east Tennessee mountains. * WHEN...From 6 AM Wednesday to midnight EDT Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
367 WWUS74 KMRX 290228 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1028 PM EDT Tue Apr 28 2020 TNZ041-043-072-074-291030- /O.UPG.KMRX.WI.Y.0015.200429T1000Z-200430T0400Z/ /O.NEW.KMRX.HW.W.0006.200429T1000Z-200430T0400Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 1028 PM EDT Tue Apr 28 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... * WHAT...South winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 6 AM Wednesday to midnight EDT Wednesday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ018-047-291030- /O.EXA.KMRX.WI.Y.0015.200429T1000Z-200430T0400Z/ Johnson-Southeast Carter- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, and Hampton 1028 PM EDT Tue Apr 28 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson and Southeast Carter Counties. * WHEN...From 6 AM Wednesday to midnight EDT Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ045-087-291030- /O.CON.KMRX.WI.Y.0015.200429T1000Z-200430T0400Z/ Unicoi-Southeast Monroe- Including the cities of Erwin, Unicoi, Limestone Cove, Citico, and Coker Creek 1028 PM EDT Tue Apr 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Unicoi and Southeast Monroe Counties. * WHEN...From 6 AM Wednesday to midnight EDT Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
893 WWUS74 KMRX 290810 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 410 AM EDT Wed Apr 29 2020 TNZ041-043-072-074-292000- /O.CON.KMRX.HW.W.0006.200429T1000Z-200430T0400Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 410 AM EDT Wed Apr 29 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 6 AM Wednesday to midnight EDT Wednesday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ018-045-047-087-292000- /O.CON.KMRX.WI.Y.0015.200429T1000Z-200430T0400Z/ Johnson-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Erwin, Unicoi, Limestone Cove, Hampton, Citico, and Coker Creek 410 AM EDT Wed Apr 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson and Southeast Carter Counties. * WHEN...From 6 AM Wednesday to midnight EDT Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
064 WWUS74 KMRX 291524 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1124 AM EDT Wed Apr 29 2020 TNZ041-043-072-074-292330- /O.CON.KMRX.HW.W.0006.000000T0000Z-200430T0400Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 1124 AM EDT Wed Apr 29 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until midnight EDT Wednesday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ018-045-047-087-292330- /O.CON.KMRX.WI.Y.0015.000000T0000Z-200430T0400Z/ Johnson-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Erwin, Unicoi, Limestone Cove, Hampton, Citico, and Coker Creek 1124 AM EDT Wed Apr 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson and Southeast Carter Counties. * WHEN...Until midnight EDT Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
236 WWUS74 KMRX 291902 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 302 PM EDT Wed Apr 29 2020 TNZ041-043-072-074-300315- /O.CON.KMRX.HW.W.0006.000000T0000Z-200430T0400Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, and Gatlinburg 302 PM EDT Wed Apr 29 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until midnight EDT Wednesday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TNZ018-045-047-087-300315- /O.CON.KMRX.WI.Y.0015.000000T0000Z-200430T0400Z/ Johnson-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Erwin, Unicoi, Limestone Cove, Hampton, Citico, and Coker Creek 302 PM EDT Wed Apr 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson and Southeast Carter Counties. * WHEN...Until midnight EDT Wednesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
291 WWUS74 KMRX 300218 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1018 PM EDT Wed Apr 29 2020 TNZ041-043-072-074-300330- /O.CAN.KMRX.HW.W.0006.000000T0000Z-200430T0400Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- 1018 PM EDT Wed Apr 29 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have fallen below warning criteria, so the warning has been canceled. $$ TNZ018-045-047-087-300330- /O.CAN.KMRX.WI.Y.0015.000000T0000Z-200430T0400Z/ Johnson-Unicoi-Southeast Carter-Southeast Monroe- 1018 PM EDT Wed Apr 29 2020 ...WIND ADVISORY IS CANCELLED... Winds have fallen below advisory criteria, so the warning has been canceled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 28, 12:50 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 28, 12:50 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1250 PM EDT Tue Apr 28 2020 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... A region of moist upglide continues to over-perform this morning across the area favoring light rain/sprinkles, possibly enhanced slightly by a weak H5 impulse. Thus, prolonged iso/sct showers through the remainder of the morning, tapering sharply in the into the early afternoon hours. Otherwise, mostly cloudy skies should sct with time allowing for increased heating this afternoon. However, given current trends being impacted by poor insolation this morning, opted to lower max temps across the board by a degree/two. No other changes needed made with this update. CDG && .AVIATION... 18Z TAF DISCUSSION. VFR through the period at all sites with the exception of MVFR cigs/visb favored at CHA (possibly TYS) Wendesday morning as shra moves in from Middle TN. Otherwise, current mid cigs should sct to high level clouds this afternoon amidst 5-8kt sly winds. As a frontal system approaches from the west overnight, cigs will gradually lower and the increased PG will favor elevating winds. Did include VCSH with prob30s at CHA in the morning with similar at TYS late in the period. Am expecting thunderstorms, however likely not until just after the end of this taf cycle. Winds on Wendesday will be gusting into the 20-25kt range and sly. CDG && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 59 69 50 64 47 / 20 90 30 30 20 Knoxville McGhee Tyson Airport, TN 59 72 51 61 46 / 10 100 60 60 30 Oak Ridge, TN 58 71 50 62 45 / 10 90 50 60 20 Tri Cities Airport, TN 55 74 50 59 44 / 10 70 90 70 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 28, 4:29 AM EDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 429 AM EDT Tue Apr 28 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 429 AM EDT Tue Apr 28 2020 /329 AM CDT Tue Apr 28 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected today or tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A strong cold front will move through on Wednesday. Widespread severe storms are not expected, however a few strong to severe storms could occur. This would be mainly south of Interstate 40, with damaging winds being the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.